Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 207, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jul 24, 2000, 5:28 PM CDT for Tripp County, South Dakota. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 2000, 5:28 PM CDT (22:28 UTC)
- Expired
- Jul 24, 2000, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tripp County, SD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:50 PM CDT | Hail 2.75 | Carter, SD | |
| Jul 24, 6:05 PM CDT | Tornado F0 | Clearfield, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:45 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 24, 3:45 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 245 PM MDT MON JUL 24 2000 SFC RIDGE TO BUILD IN AND TO THE E TODAY WILL MAKE FOR QUIET WX. BY TONIGHT...SFC RIDGE PUSHES FAR ENOUGH E TO SET UP RETURN FLOW OVR ERN WY AND WRN SD. THIS COUPLED WITH H7 WAA MAY BE ENOUGH TO TRIGGER A FEW STORMS IN THESE LOCATIONS...SO MENTIONED ISOLD -TSRA THERE. BY WED AFTERNOON MDLS PROG ENOUGH H20 TO HAVE MADE IT BACK TO THE AREA FOR LESS OF A CAP AND RESPECTABLE CAPE. THIS COUPLED WITH A WEAK YET ADEQUATE WAVE MOVING THROUGH WY WILL COMBINE TO PRODUCE THE BEST CHC OF PRECIP OUT OF THE NEXT 48 HRS WED AFTERNOON AND EVENING. WITH LLVL MOISTURE A LITTLE LACKING IN THE W...PRECIP AMOUNTS IN THE W WILL BE LOW AS EVAP HOGS ALOT OF IT. NUMERICAL TEMP GUIDANCE HAS BEEN VERY GOOD THE LAST SEVERAL DAYS AND HAVE GENERALLY FOLLOWED IT AGAIN WITH A BIAS TOWARDS FWC AND ETA SOUNDINGS IN SOME LOCATIONS. .UNR...NONE. BAILEY
In the hours before
Special weather statement, Jul 24, 11:47 AM CDT, 5 hours 41 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-WYZ054>058-242130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1028 AM MDT SUN JUL 23 2000 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA... A COLD FRONT MOVING SOUTHEASTWARD INTO MOIST AND UNSTABLE AIR OVER CENTRAL SOUTH DAKOTA WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AS A RESULT...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE AREA WITH THE BEST CHANCE FOR SEVERE WEATHER IS GENERALLY EAST OF A LINE FROM PIERRE TO KADOKA TO MARTIN. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. RICHARDS
Special weather statement, Jul 24, 11:48 AM CDT, 5 hours 40 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-WYZ054>058-242130- SEVERE WEATHER OUTLOOK...CORRECTED DATE NATIONAL WEATHER SERVICE RAPID CITY SD 1048 AM MDT MON JUL 24 2000 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA... A COLD FRONT MOVING SOUTHEASTWARD INTO MOIST AND UNSTABLE AIR OVER CENTRAL SOUTH DAKOTA WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AS A RESULT...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE AREA WITH THE BEST CHANCE FOR SEVERE WEATHER IS GENERALLY EAST OF A LINE FROM PIERRE TO KADOKA TO MARTIN. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. RICHARDS
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:48 AM CDT | Severe Thunderstorm Warning | UNR | Harding | 57 min |
| Jul 24, 5:45 PM CDT | Tornado Warning | UNR | Todd, Tripp | 45 min |
| Jul 24, 6:25 PM CDT | Tornado Warning | UNR | Tripp | 50 min |
| Jul 24, 6:42 PM CDT | Severe Thunderstorm Warning | UNR | Todd | 28 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.